# SDR 97ZZZX3166

- Difficulty date: July 8, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N48CM
- Make and model: Beech E-55
- Aircraft serial: TE985
- System (JASC): 7120 · Engine Mount Section
- Part: Mount
- Condition: Cracked
- Location: Engine
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS REPORT INVOLVES METAL FATIGUE AND SEVERE CRACKING ON BOTH ENGINE MOUNTS ON AN E-55 BEECHCRAFT BARON.  LEFT ENGINE WAS REMOVED FOR REPLACEMENT WITH A FACTORY REMANUFACTURED IO520.  LEFT MOUNT WAS FOUND CRACKED IN FOUR PLACES.  SAME CONDITION EXPERIENCED ON RIGHT ENGINE EXCEPT CRACKS WERE MORE EXTENSIVE.  BOTH MOUNTS WERE OVERHAULED WITH AN APPROVED KIT WELDING PROCEDURE.  THIS ACFT WAS INSPECTED BY THREE DIFFERENT INSPECTORS DURING THE PRE-PURCHASE INSPECTION AND WAS SUBSEQUENTLY INSPECTED DURING TWO ANNUAL INSPECTIONS AND NONE OF THE CRACKS WERE FOUND UNTIL THE ENGINES WERE REMOVED.  TT ACFT AND ENGINES, 1,675 HOURS.
